Intramural hematoma (IMH) of bowel is a rare complication of anticoagulant therapy, mainly with warfarin, with a reported incidence of 0.04%. In such therapy, the prothrombin time (PT) and activated partial thromboplastin time (aPTT) data are usually prolonged. The clinical presentations, such as abdominal pain and vomiting are nonspecific, and sometimes the IMH may be misdiagnosed as an acute abdomen requiring emergent or urgent surgical intervention. We present a case with a past history of mechanical aortic valve replacement, presenting to the emergency department manifestations of recurrent acute abdomen. Ileus of unknown cause was the impression in the first two visits, and finally IMH due to anticoagulation therapy was diagnosed by image studies and history taking. He was managed successfully by a conservative method. Also the literature with regard to this topic is reviewed.
|Translated title of the contribution||抗凝血劑引起之小腸腸壁血腫：病例報告|
|Number of pages||5|
|Journal||Formosan Journal of Surgery|
|Publication status||Published - 2007|
- anticoagulant therapy
- intramural hematoma
- intestinal obstruction